Yes, it does. So does brocolli and cauliflowers.
Methylmercaptan. A product of the digestion of asparagus, it produces the odor.
Breakdown compounds. The metabolism of certain compounds in asparagus leads to excretion of methanethiol, dimethyl sulphide, methyl mercaptan, & asparagusic acid that causes the characteristic odor. The onset of the odor is rapid, often 15-30 minutes after ingestion. There a appears to a be genetic component in the ability to smell the odor, and a candidate snp was identified in a 2010 genome association study.
The chemical. Component, sulfur, when broken down gives that distinct odor in the urinee.
Normal experience. This is a normal experience for about half the people who eat asparagus. It is not clear why the other half do not notice a change in the smell of their urine, For more on this see http://www. Dailycal. Org/2013/04/17/fun-food-fact-of-the-week-why-asparagus-makes-urine-smell-funny/
Putrescine. Your body breaks down asparagus and a chemical Amino Acid called putrescine gets produced. This Amino Acid accounts for the foul smell. Everyone will produce it. The amount of odor will vary slightly from person to person.
Methane thiol. Benjamin franklin was the first to note that about half of people metabolize asparagus to a compound that has a distinctive odor. Methanethiol / methyl mercaptan, the actual compound, is similar to the smell added to gas so people can detect it. I don't know whether it's "terrible" -- we pathologists have smelled worse things.
What cause my urine to smell really badly? I'm not eating asparagus or anything bad. I drink water everyday. Maybe not as much as I'm suppose to.
Many factors. Urine odor can result from many things. Dehydration can lead to a concentrated, malodorous urine. However, it is important to note that infection can also cause an odor and to get urine tested to ensure that this is not the case. Certain medical diseases, such as diabetes, can also affect urine composition and result in an odor as well. Medications may do this also. Talk to your doctor.